Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

   

 

A derivation of the Hardy-Ramanujan formula from an arithmetic formula


Authors: Michael Dewar and M. Ram Murty
Journal: Proc. Amer. Math. Soc. 141 (2013), 1903-1911
MSC (2010): Primary 11E16, 11F03, 11P82
Published electronically: December 26, 2012
MathSciNet review: 3034417
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We re-prove the Hardy-Ramanujan asymptotic formula for the partition function without using the circle method. We derive our result from recent work of Bruinier and Ono on harmonic weak Maass forms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11E16, 11F03, 11P82

Retrieve articles in all journals with MSC (2010): 11E16, 11F03, 11P82


Additional Information

Michael Dewar
Affiliation: Department of Mathematics, Queen’s University, Kingston, Ontario, K7L 3N6, Canada
Email: mdewar@mast.queensu.ca

M. Ram Murty
Affiliation: Department of Mathematics, Queen’s University, Kingston, Ontario, K7L 3N6, Canada
Email: murty@mast.queensu.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-2012-11458-3
Received by editor(s): September 22, 2011
Published electronically: December 26, 2012
Additional Notes: The first author was supported by a postdoctoral fellowship from the Natural Sciences and Engineering Council of Canada (NSERC)
The second author was supported by a Discovery Grant from NSERC
Communicated by: Ken Ono
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.